Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Got white patch on tongue. On minocycline hydroxide. Is this medication good?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
i have got white patch on tongue( i guess oral thrush) . i am currently on antibiotic medication: minocycline hydroxide.
Posted Thu, 30 Aug 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there,

I read your query with interest & you seem to have 2 separate problems that may or may not be linked. I am little confused if you desire to know about the oral or penile problem or both.

For the oral problem, yes it is very likely that you suffer from thrush and this may have arisen in your case as a result of 'overuse' or ? excessive reliance on antibiotics.

Minocylcine per se has a propensity to cause dark pigmentation in oral mucosa and tongue but not white patches.

For the oral problem, you could use some topical antifungal solution/paint acceptable for 'oral use' that you can purchase over the counter from your chemist. Add a multivitamin to the plot that may help in conjunction with antibiotic usage.

As for the penile problem, I will need a more detailed sexual history & Or VISUAL evidence to help you further. A picture of the affected areas can be posted here on this webpage to assist me. I also suggest you visit a dermatologist or venereologist in your vicinity if you haven't seen one yet.

Hope this answers your query. Let me know if you have further concerns.

Get well soon.

Dr Praveen Rodrigues MD Dermatologist & Venreologist,
Bangalore, India
Above answer was peer-reviewed by
Follow-up: Got white patch on tongue. On minocycline hydroxide. Is this medication good? 1 hour later
sir, i want to know about both the problems.
i m attaching two images of affected area of penis. 1 is having pus and second one after removal of pus. i was using fusidic acid cream as prescribed by doc. also taking minocycline hydroxide cap. 1 cap OD

Answered by Dr. Praveen Rodrigues 16 minutes later

Thanks for your query & I have reviewed your photographs.

The oral thrush problem I seem to have addressed & it suffices. As for the penile problem, the pus is copious & appears to be a balanoposthitis with probably an underlying Candida infection.

Hence again the fluconazole 150mg tablet I had suggested earlier will help mitigate both problems. Also perhaps it is time to stop the minocycline & switch to metronidazole with your GP's prescription & compliance for a 5 day course together with the multivitamin as recommended. It is advisable to consult a dermatologist/venereologist nearest to you who can prescribe you these medicines.

If you have no more queries, you may accept my answer and write a review.

Regds & take care. Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Got white patch on tongue. On minocycline hydroxide. Is this medication good? 3 hours later

i had consulted 1 dermatologist nearest to my locality...having complaints of penile ulcer..he had given fluconazole 150mg + 150 mg tab stat , azithromycin tab. and mometasone furate +clotrimoxazole cream. after 7 days condition improved little.
doc said it seems to be herpes.
(but, i am not sexually active. )
then, minocycline 100mg was prescribed for 20days and and mometasone furate+ fusdic acid cream for 7 days. fusdic cream was effective.
right now i m on above medication and i developed oral thrush.
what i notice is- first infection occured on glans (ulcer with pus which healed on start of medication after 8 days) healed then on neck of penis and foreskin..which on body of penis..and foreskin.
the infection is moving from head of the penis to body of the penis..infecting and healing.
why this is happening? i m very much worried.
do i have to use both fluconazole tablet as well as antifungal solution for thrush( can u plz suggest any brand name for antifungal soln. for thrush)??
fluconazole 150 mg as stat or for how long?

thanks a lot for explaining the cause , possible treatment and handling the case nicely.

Answered by Dr. Praveen Rodrigues 4 hours later
You are most welcome young man & hope you recover asap. However on this portal, i am not permitted by the guidelines of the administrator to give you a trade name & this may vary depending where you hail from. Good luck & yes do use both the topical lotion & the systemic antifungal along with the change in antibiotic. You may consider testing your blood for herpes 1 & 2 virus load & this will make the picture clearer. Cheers.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor